U.S. doctors online nowAsk doctors free
Syracuse, NY
A 57-year-old female asked:

I had a bilateral facet block today and now i have a headache. should i be seen or can i treat it myself?

2 doctor answers2 doctors weighed in
Dr. Soren Singel
Neurosurgery 30 years experience
See your doctor: Could be side effect from the injected medication, a spinal headache from cerebrospinal fluid leakage, or unrelated. Headaches can indicate potentially life threatening conditions (e.g. Very high blood pressure sometimes seen after cortisone injections) so need to check in with your family doctor asap.
Dr. James Cole
Orthopedic Spine Surgery 33 years experience
Typical: Injections and blocks in the neck can cause short term neck pain increases and headaches. These usually calm down after a few days as the needles traumatize the muscle as it is passed to the facet joints. Warm moist heat , tylenol (acetaminophen) and otc nsaids can help. If the headaches are positional, then you should contact the doctor that gave you the injections before doing anything.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 30, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.